Mathematical Research Letters

Volume 7 (2000)

Number 6

Homology 3-spheres bounding acyclic 4-manifolds

Pages: 757 – 766

DOI: http://dx.doi.org/10.4310/MRL.2000.v7.n6.a8

Authors

Y. Fukumoto

M. Furuta

Abstract

Let $\Sigma(a_1,a_2,\ldots,a_n)$ be a Seifert fibered homology $3$-sphere with $a_1$ even. We show that if $\mu(\Sigma(a_1,a_2,\ldots,a_n))=1 \bmod 2$, then the class of $\Sigma(a_1,a_2,\ldots,a_n)$ has infinite order in the homology cobordism group of homology $3$-spheres. In the proof we use Seiberg-Witten’s monopole equation on four-dimensional V-manifolds.

Full Text (PDF format)